Arizona, 2007Damaging Wind in Arizona, July 19, 2007
July 19, 2007 · NWS PSR · 1 event in 1 county or zone
Power line downed by high winds in North Phoenix.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Power line downed by high winds in North Phoenix.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 19, 10:15 PM MST, 15 minutes earlier.
Area forecast discussion, Jul 19, 10:15 PM MST, 15 minutes before
AZZ020>028-CAZ030>033-201200-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1015 PM MST THU JUL 19 2007
UPDATED AVIATION SECTION
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT THAT HAS BEEN CENTERED OVER COLORADO IS
MOVING NORTHEAST AWAY FROM ARIZONA. THIS MEANS LOWER TEMPERATURES
FRIDAY AND SATURDAY...WITH NEAR-AVERAGE TEMPERATURES FOR LATE JULY
CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. A DEEPER FLOW OF
MOISTURE FROM THE EAST AND SOUTHEAST WILL BRING A CHANCE OF DESERT
DUST STORMS...AS WELL AS A CHANCE FOR SHOWERS AND THUNDERSTORMS...
DURING THE NEXT FEW DAYS. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH
THE BEST CHANCE IN THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX
AREA DURING THE AFTERNOONS AND EVENINGS.
&&
.SHORT TERM...
TONIGHT THROUGH SATURDAY...
IMPRESSIVE MCS DEVELOPED OVER SOUTHERN AZ THIS EVENING...WITH
COLDEST CLOUD TOPS 50-55 KFT AND CLOUD TOP TEMPS -70C OR SO. COLD
POOL EMANATING FROM THIS COMPLEX WAS MOVING NORTH ACROSS
SOUTH-CENTRAL AZ DESERT...WITH LEADING EDGE PUSHING INTO THE FAR
SOUTHEAST PORTION OF THE GREATER PHOENIX METROPOLITAN AREA AS OF 945
PM. DUST STORM WARNING WAS ISSUED FOR MUCH OF THE SOUTH-CENTRAL
DESERT EARLIER THIS EVENING...AND SPOTTERS FROM ARIZONA CITY AND
CHANDLER HEIGHTS HAVE ALREADY REPORTED VISIBILITY LESS THAN ONE
QUARTER MILE. AWW WAS ISSUED FOR PHX SKY HARBOR...VALID BETWEEN 10
AND 11 PM...AS WIND COULD GUST TO 35KT THERE (HIGHER GUSTS HAVE
ALREADY OCCURRED AT KIWA). ISOLATED STORMS HAVE BEEN TRIGGERED TO
THE NORTH OF THE CORE OF THE MCS...MAINLY OVER NORTHERN PINAL
COUNTY...AND STORMS WERE DEVELOPING ACROSS THE SOUTHEAST VALLEY AS
WELL. EXPECT SCATTERED THUNDERSTORMS TO AFFECT METRO PHOENIX DURING
THE NEXT COUPLE OF HOURS AS THE OUTFLOW BOUNDARY PUSHES NORTHWEST
ACROSS THE ENTIRE METROPOLITAN AREA.
03Z PHOENIX SOUNDING SHOWED DRY ADIABATIC LAPSE RATE FROM SFC TO
NEAR 550 MB...AND MIXING RATIO NEAR 10 G/KG IN SFC-850 MB LAYER...SO
ELEVATED CAPE WAS DECENT...WITH BASE OF CAPE LAYER NEAR 13KFT MSL.
SFC DEW POINTS HAD RISEN TO THE MID-UPPER 50S OVER SOUTH-CENTRAL
AZ...WHICH FIT NICELY WITH OBSERVED LOW LEVEL MIXING RATIO. CURRENT
TAF CALLS FOR TSTM BASES NEAR OR SLIGHTLY BELOW 13KFT MSL. WILL NEED
TO WATCH FOR MICROBURST POTENTIAL WITH STORMS DURING NEXT COUPLE OF
HOURS...AS WELL AS BRIEF HEAVY RAIN...IN ADDITION TO THE ONGOING
DUST STORM.
FROM PREVIOUS DISCUSSION...
STRONG HIGH PRESSURE ALOFT THAT HAS BEEN CENTERED OVER COLORADO AND
RESPONSIBLE FOR THE 110 DEGREE PLUS WEATHER OVER THE LOWER DESERT
WILL MOVE NORTHEAST TO THE VICINITY OF NEBRASKA AND SOUTH DAKOTA BY
THE WEEKEND...ALLOWING DAYTIME HIGHS AND NIGHTTIME LOWS TO MOVE
CLOSER TO AVERAGE VALUES FOR MID-LATE JULY. AT THE SAME TIME...A
DEEPER FLOW OF MOISTURE MOVING ACROSS OUR AREA FROM THE EAST AND
SOUTHEAST WITH AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A
BETTER CHANCE OF DESERT DUST STORMS...SHOWERS AND THUNDERSTORMS TO
SOUTH-CENTRAL ARIZONA TONIGHT...AS WELL AS FRIDAY AFTERNOON AND
NIGHT.
HAVE KEPT THE FORECAST BROAD-BRUSHED WITH A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS OVER THE ENTIRE AREA THIS WEEKEND AS THE MOISTURE
SPREADS WEST...EXCEPT FOR A CHANCE OVER THE HIGHER TERRAIN EAST OF
THE GREATER PHOENIX AREA.
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
PREVIOUS DISCUSSION...
THE ATMOSPHERE WILL BE QUITE MOIST THROUGH THE ENTIRE LAYER...WITH
LITTLE DAY TO DAY CHANGE EXPECTED. THUS...ITS DIFFICULT TO DETERMINE
WHICH DAYS WILL SEE BETTER CONVECTION. IF WE END UP AS MOIST AS THE
GFS IS SUGGESTING...WE COULD BE TOO MOIST FOR THUNDERSTORMS TO GET
GOING HERE IN THE DESERT. WITH A SIGNIFICANT AMOUNT OF CLOUD COVER...
ITS DIFFICULT TO GET SUFFICIENT SURFACE HEATING AND THUS A LIFT
MECHANISM FOR THE MOISTURE (WITH THE EXCEPTION OF ANY DISTURBANCES
THAT MAY MOVE THROUGH THE EASTERLIES). WE COULD END UP WITH PARTLY
SUNNY/MOSTLY CLOUDY...MUGGY DAYS... WITH TEMPS ACROSS THE WARMEST
DESERTS BELOW NORMAL FOR THIS TIME OF YEAR. THAT SAID...PLENTY OF
UNCERTAINTY EXISTS FOR THE EXTENDED PORTION OF THE FORECAST...
ESPECIALLY ACROSS THE DESERTS THIS TIME OF YEAR.
&&
.AVIATION...
JULY 20 0500 UTC
GUSTY SOUTHEAST WINDS AND DENSE BLOWING DUST WILL AFFECT KIWA/KPHX
THROUGH AT LEAST 06Z. THUNDERSTORMS WILL BE IN THE VICINITY OF BOTH
SITES THROUGH AT LEAST 08Z...AND STRONG GUSTY WINDS AND BRIEF HEAVY
RAIN WILL BE POSSIBLE. DEBRIS CLOUDS AND LIGHT RAIN SHOWERS WILL BE
POSSIBLE UNTIL 10Z. ORGANIZED MCS OVER SOUTHERN AZ WILL LIKELY
PROPAGATE A BIT FURTHER TOWARD THE WEST...BUT OUTFLOW WINDS WILL
PROBABLY REMAIN EAST OF KYUX/KIPL/KBLH. WILL CONTINUE TO MONITOR...
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
HIGH PRESSURE OVER THE ROCKIES AND GREAT PLAINS...TOGETHER WITH A
DISTURBANCE IN NORTHERN MEXICO...WILL ALLOW FOR AN INCREASE IN
MOISTURE THROUGHOUT THE REGION THIS WEEKEND. THE FAVORABLE FLOW
PATTERN IN THE UPPER LEVELS WILL MEAN A BETTER CHANCE OF WETTING
RAIN EACH DAY THIS WEEKEND...WITH THE HIGHEST PROBABILITIES IN ZONE
133. MINIMUM RH IS EXPECTED TO BE SOMEWHAT HIGHER EACH DAY...AND THE
OVERNIGHT RECOVERIES ARE EXPECTED TO BE VERY GOOD. SOME LOCATIONS IN
ZONE 133 MAY HAVE 90 TO 100 PERCENT RH DURING PRECIP EVENTS. THERE
WILL ALSO BE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
SOUTH-CENTRAL DESERTS EACH DAY. ALSO...EXPECT SLIGHT CHANCES FOR
STORMS OVER SERN CA AND THE WESTERN AZ DESERTS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...DG/ELLIS
LONG TERM...WANEK
AVIATION...DG
FIRE WX...10
Hazardous weather outlook, Jul 19, 12:50 PM MST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
1250 PM MST THU JUL 19 2007
AZZ022-023-027-028-201400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
1250 PM MST THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FROM 10 AM TODAY THROUGH 8 PM MST THIS
EVENING. PLEASE SEE THE HEAT ADVISORY PRODUCT...PHXNPWPSR...FOR
ADDITIONAL INFORMATION.
A DUST STORM FROM THE SOUTHEAST IS POSSIBLE THIS EVENING WITH DENSE
BLOWING DUST CAUSING A SUDDEN REDUCTION IN VISIBILITY. THERE IS ALSO
A BETTER CHANCE OF EVENING SHOWERS AND THUNDERSTORMS WITH THE MAIN
THREAT BEING THE DENSE BLOWING DUST AND STRONG GUSTY WINDS AS
WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. ALSO...BE ALERT FOR
SLICK ROADS.
REMEMBER THAT IF YOU ARE DRIVING AND SEE A DUST STORM APPROACHING...
PULL OFF THE ROAD...PUT YOUR VEHICLE IN PARK...TAKE YOUR FOOT OFF THE
BRAKE PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS THROUGH THE PERIOD. IN ADDITION TO THE POSSIBILITY
OF DENSE BLOWING DUST...THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAIN AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY
RAIN COULD LEAD TO FLOODING OF ROADS...WASHES AND LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-201400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
423 AM MST THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WITH THE MAIN HAZARDS BEING LOCALLY HEAVY RAIN WITH FLOODING...STRONG
GUSTY AND POTENTIALLY DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. THE MAIN THREATS ARE EXPECTED TO BE
HEAVY RAIN WITH FLOODING...STRONG GUSTY AND POTENTIALLY DAMAGING
WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-021-025-026-CAZ030>033-201400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
423 AM MST THU JUL 19 2007 /423 AM PDT THU JUL 19 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE OF MAINLY EVENING SHOWERS AND
THUNDERSTORMS. THE MAIN THREATS WITH ANY THUNDERSTORMS WOULD BE
STRONG GUSTY AND DAMAGING WINDS...DENSE BLOWING DUST AND SAND
CAUSING SUDDEN REDUCTION IN VISIBILITY...AND DEADLY CLOUD TO GROUND
LIGHTNING.
REMEMBER THAT IF YOU ARE DRIVING AND SEE A DUST STORM APPROACHING...
PULL OFF THE ROAD...PUT YOUR VEHICLE IN PARK...TAKE YOUR FOOT OFF THE
BRAKE PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ELLIS/22
Thunderstorm Wind, Maricopa
- When
- July 19, 10:30 PM MST to 11:15 PM MST
- Where
- Maricopa County, 8 mi S of Phoenix to 10 mi N of Phoenix
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 33.364, -112.070
Power line downed by high winds. Winds gusted to 55 mph at Sky Harbor airport. While walking in his yard, a man touched the live wire and was electrocuted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 19, 20071 injured · $208,000 · 52 kt wind · 8 events
- Flash Flood and Damaging Winds in Ohio, July 19, 2007$178,000 · 50 kt wind · 7 events
- Flash Flood and Dust Storm in Arizona, July 19, 2007$127,000 · 1.5 in hail · 14 events
- Damaging Winds and Lightning Strike in Missouri, July 19, 2007$165,000 · 52 kt wind · 5 events
- Flash Flooding and Hail in Wyoming, July 19, 2007$112,000 · 1.75 in hail · 10 events
- Damaging Winds in Virginia, July 19, 2007$40,000 · 50 kt wind · 31 events
- Hail and Damaging Winds in Virginia, July 19, 2007$85,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, July 19, 2007$53,000 · 65 kt wind · 15 events
- Lightning Strike in Arkansas, July 19, 2007$80,000 · 1 event
- Flash Flood in New Mexico, July 19, 2007$70,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40785.